Texas, 2025Flood in Texas, August 1, 2025
August 1, 2025 · NWS OUN · 1 event in 1 county or zone
A cluster of strong to occasionally severe thunderstorms moved across western-north Texas from the morning into early afternoon of the 1st. Minor flooding occurred in and around the community of Wichita Falls, Texas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cluster of strong to occasionally severe thunderstorms moved across western-north Texas from the morning into early afternoon of the 1st. Minor flooding occurred in and around the community of Wichita Falls, Texas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Aug 1, 11:35 AM CST, 25 minutes earlier. Its key messages:
- Updated at 1232 PM CDT Fri Aug 1 2025
- Showers/storms remain possible parts of southern OK and western north TX this afternoon into tonight
- Periods of showers and thunderstorms possible Saturday evening through Monday.
- Gradual warming trend through the next week with triple digits returning by the middle of next week.
Area forecast discussion, Aug 1, 11:35 AM CST, 25 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1235 PM CDT Fri Aug 1 2025
...New NEAR TERM, SHORT TERM...
.KEY MESSAGES...
Updated at 1232 PM CDT Fri Aug 1 2025
- Showers/storms remain possible parts of southern OK and western
north TX this afternoon into tonight
- Periods of showers and thunderstorms possible Saturday evening
through Monday.
- Gradual warming trend through the next week with triple digits
returning by the middle of next week.
&&
.NEAR TERM...
(Rest of today and tonight)
Issued at 1232 PM CDT Fri Aug 1 2025
Cluster of showers/storms continues to move east across parts of
western north TX and far SW OK this morning. At times, this area
looks like an MCV is trying to develop. This activity is expected to
continue to move east with storm chances continuing along the Red
River this afternoon, especially if an MCV does establish itself.
Otherwise, isolated/scattered showers/storms will remain possible
this afternoon/evening across portions of southern OK and western
north TX. Gusty winds and small hail will be possible with the
stronger storms. With PWATs of 1.5" to 2" in the area, heavy rain
and maybe localized flooding will also continue to be a concern. Low
rain chances will continue tonight into early Saturday primarily
over the SE quarter or so of the fa.
With clouds and the cooler airmass in place, temperatures this
afternoon are expected to range from the low 80s to around 90. Lows
tonight are expected to fall into the 60s to low 70s across the area.
&&
.SHORT TERM...
(Saturday through Sunday night)
Issued at 1232 PM CDT Fri Aug 1 2025
Some showers/storms may be lingering across parts of the area
Saturday morning. The higher chance for storms this weekend will be
Saturday night into Sunday night. Models show storms developing in
the High Plains of CO/NM Saturday afternoon/evening as a shortwave
moves across the Rockies. These storms are expected to develop into
an MCS that would move into the fa Saturday night. Shower/storm
development is expected to continue Sunday into Sunday night as the
shortwave continues to move and potentially strengthening in the
NW flow over the region. A few of the storms could become severe
Sunday. Heavy rain will also continue to be a concern through the
weekend.
Temperatures are forecast to be a few degrees warmer this weekend
compared to today but still below average with highs in the 80s and
low/mid 90s. Low temperatures will also continue in the 60s to low
70s through the weekend.
&&
.LONG TERM...
(Monday through Thursday)
Issued at 1236 AM CDT Fri Aug 1 2025
The ridge will build eastward over New Mexico at the start of the
week and remain nearly stationary through the work week. A potential
for weak embedded shortwaves around the northern periphery of the
ridge to develop afternoon/evening storms in the Central Plains.
Activity may move southward into the overnight hours with the north-
northwesterly flow aloft. Despite the ridge, weak lee troughing will
bring southerly surface flow and warm downsloping winds to the area.
Thus, warmer temperatures will return again with triple digit heat
by mid-week. Additionally, the low-level jet will ramp up each night
which may help in developing/sustaining storm activity.
Precipitation chances remain fairly low through the week with the
recent run of the National Blend of Models (NBM), but this is no
shock this far out and chances may increase with time.
&&
.AVIATION...
(18Z TAFS)
Issued at 1222 PM CDT Fri Aug 1 2025
A small cluster of thunderstorms is moving across western north
Texas early this afternoon. This is expected to impact the SPS
terminal for a few hours (mainly through 20-21Z) with MVFR to
perhaps IFR conditions (visibility and maybe ceilings). Outflow
winds with this cluster may bring additional development and
perhaps impact LAW, but not confident in this. Will add a mention
for Lawton through 20/21Z. Otherwise, MVFR to VFR conditions will
prevail. There's a chance of low cloud developing again overnight
into early Saturday with IFR/MVFR ceilings possible. This will
mainly occur across the southern 2/3rds of Oklahoma and western
north Texas.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 68 86 68 85 / 0 0 10 40
Hobart OK 67 92 69 88 / 0 10 20 60
Wichita Falls TX 70 92 71 93 / 10 10 0 30
Gage OK 62 88 65 83 / 10 10 40 70
Ponca City OK 65 85 65 84 / 0 0 10 40
Durant OK 72 88 69 89 / 30 20 0 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&
NEAR TERM...25
SHORT TERM...25
LONG TERM....23
AVIATION...06
In the hours before
Special weather statement, Aug 1, 8:30 AM CST, 3 hours 30 minutes before
Special Weather Statement
National Weather Service Norman OK
930 AM CDT Fri Aug 1 2025
TXZ083-084-011500-
Foard TX-Hardeman TX-
930 AM CDT Fri Aug 1 2025
...Strong thunderstorms will impact portions of Foard and
southwestern Hardeman Counties through 1000 AM CDT...
At 929 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles east of Swearingen to 3 miles southwest
of Crowell to 6 miles north of Gilliland. Movement was northeast at
15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Crowell, Margaret, and Copper Breaks State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3419 10005 3424 10003 3424 10001 3423 10000
3430 9999 3401 9957 3377 9952 3380 9954
3379 9960 3382 9964 3383 9969 3380 9973
3382 9976 3382 9983 3384 9984 3384 10000
3394 10001 3399 10005
TIME...MOT...LOC 1429Z 240DEG 12KT 3411 10002 3394 9976 3383 9972
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
MDUSpecial weather statement, Aug 1, 9:34 AM CST, 2 hours 26 minutes before
Special Weather Statement
National Weather Service Norman OK
1034 AM CDT Fri Aug 1 2025
TXZ088-011600-
Baylor TX-
1034 AM CDT Fri Aug 1 2025
...A strong thunderstorm will impact portions of central Baylor
County through 1100 AM CDT...
At 1034 AM CDT, Doppler radar was tracking a strong thunderstorm 4
miles north of Seymour, moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Seymour, Mabelle, and Lake Kemp.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3359 9934 3372 9935 3380 9908 3356 9906
TIME...MOT...LOC 1534Z 261DEG 16KT 3366 9925
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
MDUSpecial weather statement, Aug 1, 10:53 AM CST, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Norman OK
1153 AM CDT Fri Aug 1 2025
TXZ086-089-011730-
Wichita TX-Archer TX-
1153 AM CDT Fri Aug 1 2025
...A strong thunderstorm will impact portions of northwestern Archer
and south central Wichita Counties through 1230 PM CDT...
At 1152 AM CDT, trained weather spotters reported a strong
thunderstorm near Mankins, moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Trained weather spotters.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Southwestern Wichita Falls, Holliday, Dundee, Mankins, Lake Kickapoo,
and northeastern Lake Diversion.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3364 9895 3381 9895 3389 9859 3366 9859
TIME...MOT...LOC 1652Z 257DEG 17KT 3375 9880
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
MDUSpecial weather statement, Aug 1, 11:46 AM CST, 14 minutes before
Special Weather Statement
National Weather Service Norman OK
1246 PM CDT Fri Aug 1 2025
TXZ086-089-011815-
Wichita TX-Archer TX-
1246 PM CDT Fri Aug 1 2025
...A strong thunderstorm will impact portions of northeastern Archer
and southeastern Wichita Counties through 115 PM CDT...
At 1245 PM CDT, Doppler radar was tracking a strong thunderstorm near
Iowa Park, moving east at 10 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Wichita Falls, Iowa Park, Holliday, Sheppard AFB, Lakeside City,
Pleasant Valley, and Cashion.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3382 9873 3398 9873 3405 9842 3383 9842
3383 9843 3381 9843
TIME...MOT...LOC 1745Z 255DEG 9KT 3391 9864
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
MDUFlood, Wichita
- When
- August 1, 12:00 PM CST to 3:00 PM CST
- Where
- Wichita County, 0.65 mi WNW of Wichita Falls to 0.53 mi NW of Wichita Falls
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 33.913, -98.501
A social media video shows minor street flooding along 5th Street in the community of Wichita Falls. The event time is approximate.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Colorado, August 1 to 31, 2025$40 million · 1 event
- Flash Flooding and Flood in Alabama, August 1 to 3, 20251 death · 1 injured · 6 events
- Wildfire in Colorado, August 1 to 31, 2025$15 million · 1 event
- Wildfire in Washington, August 1 to 3, 2025$11 million · 1 event
- Wildfire in Washington, August 1 to 13, 2025$4.3 million · 1 event
- Wildfire in Idaho, August 1 to 31, 2025$3.4 million · 1 event
- Wildfire in Washington, August 1 to 12, 2025$2.7 million · 1 event
- Hail and Damaging Wind in Wyoming, August 1, 2025$1.0 million · 3 in hail · 13 events
- Wildfire in Colorado, August 1, 2025$1.3 million · 1 event
- Wildfire in Washington, August 1 to 7, 2025$1.0 million · 1 event
- Drought in Hawaii, August 1 to 31, 2025$1.0 million · 1 event
- Flash Flood and Hail in North Carolina, August 1, 2025$600,000 · 60 kt wind · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1289650.